Doctors Lounge - Surgery Answers
provided on www.doctorslounge.com is designed to support, not
replace, the relationship that exists between a patient/site
visitor and his/her physician."
Back to Surgery Answers List
- Sat Jan 10, 2009 8:41 pm
in May 2008 i had been admitted to the hospital with fever pharyngitis and neck LN seen on CT. the ENT doctor diagnosed me as supurative pharyngitis (i have history of removal of palatine tonsils in childhood)
i was discharged well after 3 days of IV antibiotics.
gradually after that i began feeling something in my throat and my ENT doctor reasured me that it is nothing then after persistance of symptom he did fibro optic laryngoscopy and said you have candida and gave me daktaren gel.
for the next few months symtoms very slowely incresed (feels something in my throat)
laryngoscope this time proved lingual tonsil enlargement
then i had another CT scan done in August showed decrease in size of neck LNs and again showed enlarged lingual tonsils slightly more on the left. (actually it was retrograde seen in the CT done on addmission May 2008 but it was not the leading symptom that time)
then i underwent Biopsy from the lingual tonsils (laryngoscope under GA)
two lab results showed non specific inflammation!
the doctor advised antacid and mouth wash and avidance of many possible irritating foods and drinks (and single course antibiotic) and low dose of steriods suspension.
but again after three weeks no improvement.
my laboratory (chemestry and blood picture results are within normal!)
now the symtoms begin to increse i feel it day and night and i began to feel that it is limiting my respiration
I feel like always i need to make effort to open my airway
I do not know what is behind this, and how it should be treated
I am worried that one day it may cause suffocation due to airway obstruction (especially during sleep)
i need to know what should be my next step for diagnosis and treatment
| John Kenyon, CNA
- Sat Mar 14, 2009 8:38 pm
Have you been followed for this by an ENT or just your GP? It sounds as though you have some sort of exudative inflammation of the tonsil which may have spread to involve the glottis (which is a real concern). Usually if antibiotic therapy isn't effective and there is continued sensation of irritation and swelling, steroids are used to try and effect a shrinking of any edema in the airway and to demonstrate a difference in the symptoms. While epiglottitis is almost always an acute medical emergency and not something that develops over time, an inflamed tonsil can produce similar symptoms and certainly warrants medical intervention if only to help resolve the highly unpleasant sensations it can cause. I hope you'll see, if you haven't already, an ENT, who can evaluate this properly.
Best of luck to you. Please follow up with us here as needed.
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit
Ask a Doctor Teams: Respond to patient questions and
discuss challenging presentations with other members.
Doctors Lounge Membership